Jump to content

  • helpline
  • donate

E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter

Parkinson and coma

  • Please log in to reply
1 reply to this topic

#1 Andrea Barbieri

Andrea Barbieri


  • Members
  • Pip
  • 1 posts

Posted 22 October 2011 - 10:20 AM

My mother is comatose after a pulmonary embolism. After that parkinson' drugs have been reduced and doctors stopped rasaginile (Azilect) and Pramipexole (Mirapexin). So now she's feeded with levodopa (madopar 200+50 mg 4 times day; sirio twice day).
Because of she's always comatose (eye open, speechless, do not interact, ect), is anyone familiar with interaction between sudden drugs reduction and coma?
Thank you

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 5,706 posts
  • LocationUniversity of Florida

Posted 23 October 2011 - 01:25 PM

This is hard to judge as the mental status change could be due to lack of oxygen to the brain and other issues. I think replacing sinemet/madopar is a good idea. Maybe some more details can help us sort this out.

Michael S. Okun, M.D.

Author of Amazon Kindle and Paperback 10 Breakthrough Therapies for Parkinson's Disease
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users